Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.

Think he's taking steroids.

(21 Posts)
Snaveanator Sun 23-Nov-14 10:52:53

Hey ladies,

My partner is a wonderful man who looks after me and my son beautifully. He works hard, he's attentive, he helps out, takes my son out for me and is genuinely a nice guy. I'm currently pregnant with (a much wanted) number two.

He spends a lot of time at the gym, which I do not begrudge him of as it's his hobby and he rarely ever goes out with friends, and we even train together given the chance.

He's always expressed how anti steroid use it is, he thinks it's 'cheating' the side effects way out weight the pros ect. A lot of the guys at his gym use steroids but I wasn't concerned.

Last night I grabbed his iPad to look something up and the page open on Safari had 'buy steroids online' in the tab but the actual page could not be displayed. I looked in his history to see what it was, there were a few other website names that sounded a bit doubious but when I found the particular one I was after, I noticed two links, one to buying steroids and one for the syringe section of the website. (I couldn't click the other weird sounding website to see if they were steroid pages as it would bump it up the search history!)

What should I do? I couldn't see anything to say he's actually bought the steroids and he could just have been looking out of curiosity. If I confront him over it and it was nothing, all it will serve to do is make him more browse history conscious!

But if he is taking steroids I want to know!

The person who lives below him died from taking dodgy steroids he bought online. He knows how dangerous they are.

Tobyjugg Sun 23-Nov-14 13:35:55

One of the side effects is that the skin becomes "greasy" (can't think of any other way to describe it). All I can say is keep an eye out for that. By that time, of course, he will be taking them. How to tell before he starts is more than I can say.

CogitoErgoSometimes Sun 23-Nov-14 13:44:40

I think you have to talk to him. There must have been some suspicion in your mind to have been checking his browser - it won't have come out of nowhere - and now you're going to be eaten up with curiosity if you say nothing. Yes there may be accusations of mistrust but, if he's so adamantly anti, there may be a reasonable explanation

Rioux Sun 23-Nov-14 14:11:25

Message withdrawn at poster's request.

ROUNDandROUNDINCIRCILESMORETHA Sun 23-Nov-14 14:16:58

I have used prescribed steroids and even with them you can't be on them long because of the side effects so i understand why you are worried if they are random ones from the internet.

Snaveanator Sun 23-Nov-14 14:21:24

Thank you for your responses!

I purely found it by chance due to going on his safari to look for rugs and it being the open tab, that's what made me go in his history!

I really don't believe there's any reason to suspect he's taking them.... Yet. His skin isn't greasy/ spotty, there's no mood swings, change in sex drive ect. He's also not made any dramatic gains recently (although if he read I'd said that, would probably be enough to drive him to steroids!)

I don't want to be a snoop, I don't want to check his statements, emails, gym bag ect. I need an honest conversation.

I can't tell him what to do. It's not the end of the world to me if he is taking steroids. However, I need to know the name of the drugs, dosages and frequencies as the above poster said.

At least that way I know what I'm dealing with. Don't get me wrong, I'm not encouraging it. I'd rather he remained natural. I just don't believe in burying your head in the sand either!

Right, time to role play in my head now how this conversation can go!

Snaveanator Sun 23-Nov-14 14:26:24

Hey round!

I've been on them too, when I was having chemo but they were anti sickness ones rather than anabolic ones!

They're lethal for your joints, many of my 'inmates' ended up needing knee replacements due to them destroying their knees! I even know a guy taking them for body building purposes then lost all his teeth, he's gay and actually ended up transmitting HIV through bleeding gums during oral sex. Scary but true!

Do you mind me asking if yours were for sickness or anabolic ones? Just so I can get a better understanding of the cycles?

Rioux Sun 23-Nov-14 14:29:27

Message withdrawn at poster's request.

Snaveanator Sun 23-Nov-14 14:35:14

rioux that was horrible wasn't it? wink

Are they injected into the vein, or just soft tissue? He'd be absolutely useless doing that himself. I'm hoping it's just soft tissue because all sorts goes wrong with lack of experience and veins ��

natwebb79 Sun 23-Nov-14 14:41:08

Could it be a pop up yhst appeared because he's been looking at other sites related to fitness/body building?

Snaveanator Sun 23-Nov-14 14:52:05

Hey nat!

I really don't think it was as his browser history showed he'd also looked at syringes!

natwebb79 Sun 23-Nov-14 15:04:23

Ah ok sad

ROUNDandROUNDINCIRCILESMORETHA Sun 23-Nov-14 15:13:03

It was for arthritis. I have been on them on and off over the years but it seems consultant loves them GP hates them he cringes every time they put me back on them because they are also known to cause heart failure and diabeties and with my past issues i really don't need another cardiac arrest. So maybe you can point out the side effects? Sorry to hear you have been ill too.

Rioux Mon 24-Nov-14 06:46:58

Message withdrawn at poster's request.

ShizeItsWeegie Mon 24-Nov-14 07:46:25

There' confusion here between Corticosteroids and Anabolic Steroids. Different drugs with different actions/side effects.

ShizeItsWeegie Mon 24-Nov-14 07:46:51

There's

arsenaltilidie Mon 24-Nov-14 10:38:25

Steroids aren't as bad as some people make them out to be.
They are a bit like cosmetic surgery in that they can become addictive.

I don't take them because of the side effects, such as baldness, rounding of shoulders and the shrinking of balls to the size of grapes.
It's comical when you see a man the size of bus with two raisins stuck between his massive legs.

It's probably for the best to ask him in a non judgemental way so he doesn't feel the need to hide it from you.

Snaveanator Mon 24-Nov-14 12:29:04

Thanks everyone!

I text him saying I saw the link and won't tell him what to do but if he is then I want to know the drugs and dosages ect! He replied saying the was just reading as it was interesting and if he did take them then he'd tell me!

I don't really care if he does or not, as long as I know in case anything were to happen! That's all!

Ohjellybelly Mon 24-Nov-14 15:09:27

My STBXH split over several things but one of the issues was his usage if steroids and the fact that I was completely in the dark about it until a side effect lead to a doctors visit in which he had to confess.

I learnt, after the event, that steroids ard to be injected directly into the muscle (either shoulder or bum) and they must also be kept refrigerated.

For me, the lies and deceit that he had to maintain in order to take these steroids was the problem. He took family money to pay for them and then had to sneak about elsewhere in order to administer them and suffered a health problem as a result.

My STBXH also stated that he was dead against them too. Please keep an eye on him.
Whilst I can see an interest in researching steroids, why the need to research syringes?

Snaveanator Mon 24-Nov-14 16:57:39

Thanks ohjellybelly. That thought has crossed my mind and I believe that researching will probably lead to him starting them, but I don't want to interrogate him. I've told him that if he does, I just want to know the drug names, dosages and frequencies and nothing more so I feel I've left the door open for him to feel that he can be honest with me about this.
It would be the lies that would bug me the most, and sneaking around ect. At least if I'm aware then I can monitor his behaviour and side effects and tell him honestly if I feel like they're starting to effect our relationship. I feel like lies and deceit would have a more detrimental effect on us than me being aware!

frankbough Mon 24-Nov-14 17:06:54

If he's taking the real deal, you may notice an increase in sex drive, and his body shape will change rapidly and he may have nightmares and become short tempered.. Plus his appetite will go through the roof..

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now